Joining in with my 2 cents...
Sounds to me like a yeast infection! Everything you read on candida or yeast infections says that use of steroids and birth control pills add to the likelihood of having one.....
The itching and burning you describe most definitely are symptoms, so the fact that you don't have discharge shouldn't rule out a yeast infection.
Back in my twenties and early thirties, I used to have yeast infections ALL THE TIME. My symptoms were exactly as you described. What caused mine? Probably a combo of a massive sweet tooth, bc pills and an occasional round of antibiotics. The after intercourse issues you describe I found were better if I showered afterward and dried everything extremely well down there--if you know what I mean (try a blow-drier!
). Ultimately, the only thing that seems to have solved the situation permanently for me is diet. Since following my son's diet, I no longer have those issues. I know the probiotics and yogurt help immensely, as does cutting all the sugar and other carbs. I know you understand all of this, too. I'm simply sharing my experience to offer hope!
Also, that awful feeling of caving in and eating what you're not supposed to completely goes away after a while. Personally, I don't think you can expect that of yourself while on prednisone and under all the stress you're under, but it sounds like you are certainly on the right track with diet--so don't beat yourself up! Eventually this will all get better! Hang in there!
Oh! And one more thing! You might have your fiance start taking a probiotic (or eating a high-quality yogurt) and eating fewer refined carbs, too. Guys can have yeast infections (they can get them from us) and re-infect us during intercourse......
Mom to 16 year old son diagnosed in June, 2007.
Omega 3s, digestive enzymes, probiotics, vit. C, calcium w/D3, a good multivitamin and SCD legal yogurt
Started The Maker's Diet in Sept. '07. Incorporate Specific Carbohydrate Diet (SCD) recipes, too.